Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Parametrization of the two and three-dimensional motion of a viscous incompressible liquid

Author: K. B. Ranger
Journal: Quart. Appl. Math. 64 (2006), 401-412
MSC (2000): Primary 76-xx, 76Dxx
DOI: https://doi.org/10.1090/S0033-569X-06-01037-2
Published electronically: August 17, 2006
MathSciNet review: 2259045
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A method is described for parametrizing the velocity components and space coordinates in terms of parametric functions and time for the two and three-dimensional motion of a viscous incompressible liquid. The two-dimensional motion contains four functions and the three-dimensional motion contains six functions satisfying minimal requirements.

References [Enhancements On Off] (What's this?)

  • 1. W. F. Ames, Nonlinear partial differential equations in engineering. Vol. II, Academic Press, New York-London, 1972. Mathematics in Science and Engineering, Vol. 18-II. MR 0473442
  • 2. Richard von Mises, Mathematical theory of compressible fluid flow, Applied mathematics and mechanics. Vol. 3, Academic Press, Inc., New York, N.Y., 1958. MR 0094996
  • 3. Garrett Birkhoff and Saunders MacLane, A Survey of Modern Algebra, Macmillan Company, New York, 1941. MR 0005093
  • 4. Ratip Berker, Intégration des équations du mouvement d’un fluide visqueux incompressible, Handbuch der Physik, Bd. VIII/2, Springer, Berlin, 1963, pp. 1–384 (French). MR 0161513
  • 5. K. B. Ranger, Fluid velocity fields derived from vorticity singularities, Quart. Appl. Math. 62 (2004), no. 4, 671–685. MR 2104268, https://doi.org/10.1090/qam/2104268
  • 6. K. B. Ranger, Parametric solutions for differential equations, submitted for publication 2006.

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 76-xx, 76Dxx

Retrieve articles in all journals with MSC (2000): 76-xx, 76Dxx

Additional Information

K. B. Ranger
Affiliation: Department of Mathematics, University of Toronto, Toronto, Ontario M5S 3G3 Canada

DOI: https://doi.org/10.1090/S0033-569X-06-01037-2
Received by editor(s): May 12, 2004
Published electronically: August 17, 2006
Article copyright: © Copyright 2006 Brown University
The copyright for this article reverts to public domain 28 years after publication.

Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website